rivaroxaban stomach pain and cramp

Hello it's Christmas Eve and i am not sure if anyone will be looking at this forum or not, but i need some advice please. I started taking rivaroxaban 3 days ago, in preparation for an ablation early in the new year and i have extremely bad stomach pain and cramps. Can anyone let me know if this is a side effect and if so, will it go in time, or if there is anything I can do to help it. I am taking it in the morning with breakfast (porridge). I am not sure if I should stop taking it until i can speak to my doctor, any advice would be greatly appreciated,

many thanks

22 Replies

oldest ‚ÄĘ newest
  • Hello Rosie,

    I was told to persevere by my GP, as it sometimes takes a while for the body to get used to new medication. When I started taking it I had problems (being sick) but my breakfast at the time only consisted of a pear and a satsuma. It needs food to be taken with it. I now have 2 shredded wheat or porridge, with a banana, followed by the pear and satsuma. I have no problems now. They like you to have it with the main meal of the day, but I prefer to take it in the morning so I don't forget it.

    Good luck with the ablation.

    Lynn

  • Thank you Lynn, I will try and eat more with it at breakfast.

    Merry Christmas

  • I have been on Xarelto for almost 10 months now and I think I've experienced every side effect imaginable but no stomach issues at all. I take my pill in AM as well, with my vitamins and I only have a banana with it...no problem. Everyone experiences different side effects and often these side effects don't last long and new side effects pop up, it's crazy! I hate taking blood thinners but it's better than risking another clot/PE. Good luck.

  • Thank you Chaz, I will carry on and see how i go, i may speak to my doc after Christmas.

    Merry Christmas

  • Rosie, you need to be sure that you are not bleeding internally. You should seek medical advice immediately.

    Ann.

  • Hi, I assume if that were the case, there would be blood in my urine? If it carries on i will contact the doc as soon as i can, Christmas does not help.

    Merry Christmas

  • Hi, Rosie,

    I don't know what country you live in but in Canada where I live one can go to the emergency dept. 24/7. Do you have that option? We also have an 811 number to speak to a nurse 24/7.

    I would feel better if you could get immediate care.

    Ann.

  • Been on this for 18 months.

    Not had a problem.

    But don't stop taking till you see your Dr or get advice.

    Take mine at lunchtime.

    Maybe change the times!

    Good luck.

    Try not worry.

    Have a good day.

    Happy Christmas.x

  • Thank you, i will see the doc after Christmas. i will try and increase my food intake at breakfast in the meantime.

    Happy Christmas to you x

  • Plus there is always someone like us around on this site. It's amazing isn't it.

    Try not worry. Xxx

  • It is really amazing and so reassuring. Merry Christmas xxx

  • I'm sorry..Merry ChristmasūüéĄNothing worse than feeling poorly over holidays, when there's only the dreaded ER open. Have you tried good old Tums and a big glass of water? I do hope you feel better tomorrow!

  • Thank you Chad, I am now trying to eat a bigger breakfast to see if that helps....no its not good timing!

    Merry Christmas.

  • Sorry Chaz, I miss pelt your name ....happy Christmas again X

  • i get a sick feeling also but it comes and goes so am continuing in the hope my body gets used to it. Hope you do too. Good luck and Happy Christmas.

  • Thank you, I am hoping that i get used to them and it subsides.

    Merry Christmas to you.

  • I had the same problem when taking it in the morning so my cardiologist suggested that I take it with my evening meal as a lot of people have had problems taking it in the mornings. He said that it does not matter what time of the day you take it as long as it is the same time each day. My problem has now been solved and I have had no further problems since taking it with or just after my evening meal.

  • I take mine WITH dinner and I have found that works best. Also as you are less likely to have an accident at night but for many people you are more like to go into AF so all round that seems best to me.

  • Yes I have taken mine with dinner for a long time now. They are still not completely sure of side effects because of it still being quite a new drug. That is what the Cardiologist told me anyway.

  • Thank you for the advice, If it carries on i will try taking it in the evening with my evening meal and see if it helps.

    Merry Christmas

  • Good luck. You can give it a try anyway.

  • I started taking it three weeks ago so far no problem ,I also take it in the morning with my porridge .

You may also like...